MAUDE Adverse Event Report: ST PAUL BCI 3178 PEDIATRIC PULSE OXIMETRY SENSOR; OXIMETER

ST PAUL BCI 3178 PEDIATRIC PULSE OXIMETRY SENSOR; OXIMETER
Model Number WW3078
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.Visual and functional testing were performed.The device was in good condition and there were no physical damage or defects.The reported erratic reading was confirmed and isolated to the ear probes.The returned oximeter was found to be operating as intended and acquired readings accurately within specifications when tested on a 4086 multiparameter simulator and when finger sensors were used.Malfunctioning ear probes was a result of detector sensitivity to noises and causing erratic readings.The root cause of the reported issue was found to be a supplier issue.Additional information has been requested from the supplier.A device history record (dhr) review is not applicable because the manufacturing records are retained by the supplier at their manufacturing site and are not readily available for review.This remediation mdr was generated under protocol (b)(4), as a result of warning letter (b)(4).
 
Event or Problem Description
It was reported that fluctuations were noted while using the ear sensor.Another sensor was used and it worked fine.No patient injury was reported.

Brand Name
BCI 3178 PEDIATRIC PULSE OXIMETRY SENSOR
Common Device Name
OXIMETER
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15326883
Report Number3012307300-2022-16950
Device Sequence Number12340829
Product Code DQA
UDI-Device Identifier30843418001099
UDI-Public30843418001099
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWW3078
Device Catalogue NumberWW3078
Device Lot Number1952-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown